Advertisement

Stability and Hopf bifurcation analysis for an HIV infection model with Beddington–DeAngelis incidence and two delays

  • Hui MiaoEmail author
  • Chengjun Kang
Original Research
  • 89 Downloads

Abstract

In this paper, we investigate the dynamical properties for a model of delayed differential equations which describes a virus–immune interaction in vivo. The model has two time delays describing time needed for infection of cell and CTLs generation. The model admits three possible equilibria: infection-free equilibrium, CTL-absent infection equilibrium and CTL-present infection equilibrium. The effect of time delay on stability of the equilibria for the CTL immune response model has been studied.

Keywords

HIV infection model Equilibrium Local and global stability Lyapunov functional Hopf bifurcation 

Mathematics Subject Classification (2010)

93D05 93D20 37G99 

Notes

Acknowledgements

The authors are very grateful to the reviewers for their careful reading and helpful suggestions that greatly improved the presentation of this paper. This work was supported by the Youth Research Fund for the Shanxi University of Finance and Economics (Grant no. QN-2018007), starting Fund for the Shanxi University of Finance and Economics doctoral graduates research (Grant nos. Z18116 and Z24024), the Youth Research Fund for the Shanxi basic research project (2015021025), the National Natural Science Foundation of China (Grant nos. 11771373 and 11661076) and the Natural Science Foundation of Xinjiang (Grant no. 2016D03022).

References

  1. 1.
    Culshaw, R., Ruan, S.: A delay-differential equation model of HIV infection of CD4+T-cell. Math. Biosi. 165, 27–39 (2000)CrossRefzbMATHGoogle Scholar
  2. 2.
    Ebert, D., Rohringer, C.D.Z., Carius, H.J.: Dose effects and density-dependent regulation of two microparasites of Daphnia magna. Oecologia 122, 200–209 (2000)CrossRefGoogle Scholar
  3. 3.
    Regoes, R.R., Ebert, D., Bonhoeffer, S.: Dose-dependent infection rates of parasites produce the Allee effect in epidemiology. Proc. R. Soc. Lond. Ser. B. 269, 271–279 (2002)CrossRefGoogle Scholar
  4. 4.
    Miao, H., Teng, Z., Abdurahman, X.: Stability and Hopf bifurcation for a five dimensional virus infection model with Beddington–DeAngelis incidence and three delays. J. Biol. Dyn. 12, 146–170 (2017)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Zhu, H., Zou, X.: Dynamics of a HIV-1 infection model with cell-mediated immune response and intracellular delay. Discret. Contin. Dyn. Syst. Ser. B. 12, 511–524 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Miao, H., Teng, Z., Kang, C., Muhammadhajia, A.: Stability analysis of a virus infection model with humoral immunity response and two time delays. Math. Methods Appl. Sci. 39, 3434–3449 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Li, M.Y., Shu, H.: Global dynamics of an in-host viral model with intracellular delay. Bull. Math. Biol. 72, 1492–1505 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ji, Y.: Global stability of a multiple delayed viral infection model with general incidence rate and an application to HIV infection. Math. Biosci. Eng. 12, 525–536 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Wang, K., Wang, W., Pang, H., Liu, X.: Complex dynamic behavior in a viral model with delayed immune response. Physica D 226, 197–208 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Wang, X., Elaiw, A., Song, X.: Global properties of a delayed HIV infection model with CTL immune response. Appl. Math. 218, 9405–9414 (2012)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Zhu, H., Luo, Y., Chen, M.: Stability and Hopf bifurcation of a HIV infection model with CTL-response delay. Appl. Math. 62, 3091–3102 (2011)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Pawelek, K.A., Liu, S., Pahlevani, F., Rong, L.: A model of HIV-1 infection with two time delays: mathematical analysis and comparison with patient data. Math. Biosci. 235, 98–109 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Li, D., Ma, W.: Asymptotic properties of an HIV-1 infection model with time delay. J. Math. Anal. Appl. 335, 683–691 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Song, X., Neumann, A.: Global stability and periodic solution of the viral dynamics. J. Math. Anal. Appl. 329, 281–297 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Wang, T., Hu, Z., Liao, F.: Stability and Hopf bifurcation for a virus infection model with delayed humoral immunity response. J. Math. Anal. Appl. 411, 63–74 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Miao, H., Abdurahman, X., Teng, Z., Kang, C.: Global dynamics of a fractional order HIV model with both virus-to-cell and cell-to-cell transmissions and therapy effect. IAENG Int. J. Appl. Math. 47, 1–11 (2017)MathSciNetGoogle Scholar
  17. 17.
    Lv, C., Huang, L., Yuan, Z.: Global stability for an HIV-1 infection model with Beddington–DeAngelis incidence rate and CTL immune response. Commun. Nonlinear Sci. Numer. Simul. 19, 121–127 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Beddington, J.R.: Mutual interference between parasites or predators and its effect on searching efficiency. J. Anim. Ecol. 44, 331–340 (1975)CrossRefGoogle Scholar
  19. 19.
    DeAngelis, D.L., Goldstein, R.A., O’Neill, R.V.: A model for trophic interaction. Ecology 56, 881–892 (1975)CrossRefGoogle Scholar
  20. 20.
    Hale, J.K., Lunel, S.: Introduction to Functional Differential Equations. Springer, New York (1993)CrossRefzbMATHGoogle Scholar
  21. 21.
    Huang, G., Ma, W., Takeuchi, Y.: Global properties for virus dynamics model with Beddington–DeAngelis function response. Appl. Math. Lett. 22, 1690–1693 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Huang, G., Ma, W., Takeuchi, Y.: Global analysis for delay virus dynamics model with Beddington–DeAngelis function response. Appl. Math. Lett. 24, 1199–1203 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Kuang, Y.: Delay Differential Equations with Applications in Population Dynamics. Academic Press, San Diego (1993)zbMATHGoogle Scholar
  24. 24.
    Li, X., Wang, J.: On the zero of a fourth degree exponential polynomial with applications to a neural network model with delays. Chaos Solit. Frac. 26, 519–526 (2005)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Yan, X., Li, W.: Stability and bifurcation in a simplified four-neural BAM network with multiple delays. Discret. Dyn. Nat. Soc. 2006, 1–29 (2006)zbMATHGoogle Scholar
  26. 26.
    Korobeinikov, A.: Global asymptotic properties of virus dynamics models with dose-dependent parasite reproduction and virulence, and nonlinear incidence rate. Math. Med. Biol. 26, 225–239 (2009)CrossRefzbMATHGoogle Scholar
  27. 27.
    Huang, G., Takeuchi, Y., Ma, W.: Lyapunov functionals for delay differential equations model of viral infection. SIAM J. Appl. Math. 70, 2693–2708 (2010)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Korean Society for Computational and Applied Mathematics 2018

Authors and Affiliations

  1. 1.School of Applied MathematicsShanxi University of Finance and EconomicsTaiyuanPeople’s Republic of China

Personalised recommendations